Since Oct 2014 to now I have been switched to different meds about 11 times that I can recall. I am currently on citalopram 40 mg for depression it makes me tired but I can't go to sleep and at first it seemed after a month it was working on my mood but now I'm feeling like crap again I hate it I feel like I'm such a dissapointment .what should I do? and also on prazosin for nightmares 6mg. The prazosin gives me a headache and since I have sinus issues and suffer from migraines it's real bad sometimes I have to go to the E.R to get it to stop but the Dr. Says to keep taking it. I don't take the 6mg I can't deal with the headaches am I wrong for that? And as for my sexual desires they are non existent since I have been prescribed antidepressants. I have alot of anxiety also... What should I do?
I can feel your frustration as I have gone through this many times over the years. Like you, it has been all Trial and Error for me. In the past when I would get severe side effects I would stop taking the med. I just started a new one, less than a month ago. This time I asked for help with side effects so I can stay on this medication. I was given a prescription for Migraines and one for Nausea. Sometimes they help but not always.
It seems like I either have severe depression or severe physical problems, both disable me from functioning in a normal way, so I get to pick, do I want to feel sick, or be depressed. From all the suggestions I have read here, I am going to stay on this medication with the hope that the side effects will go away with time or at least become tolerable. I would suggest you give yourself a little more time. As for the sexual desires??? very controversial!
I wonder if you were previously on Trazodone for sleeping trouble. My experience has been that it exacerbates nightmares and PTSD to an extreme level. Prazocin is the "accepted" medication for those who experience this; However, like you, the side effects were such that I was either both physically uncomfortable and emotionally numb on Prazocin... neither of which are good for any emotional disturbance. But then, neither is expecting a drug to take away your emotional pain and transform you into the "perfect" person who carries no burdens or shame. Those people don't actually exist in reality but Only in our minds where our inner critic destroys us with ruminations of how we don't measure up. No, you are not wrong for not taking a medication that makes you physically uncomfortable. Either your doctor is wrong for not listening to you more intently or you haven't expressed yourself accurately or assertively enough. Unfortunately, we often don't when we're depressed and feeling "unworthy."
After switching meds 11+ times, I wonder if anyone has mentioned that verbal ventilation, angering, emoting and grieving in a trusted Counselors company is the best way to relieve the symptoms of depression, anxiety, stress, migraines, nightmares and especially PTSD and CPTSD. Finding a person you can trust and talk to when you don't feel like talking is HARD work but absolutely necessary for health and respite from the pain,emotional and physical alike. You may always need medication; However, those who have done the work of PTSD therapy will willingly tell you first, you are not alone, and second, that working through it (Aided by medication) is the best gift you will ever give yourself and those who love you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Apr 2016 • 1 answer
Updated 28 Mar 2016 • 2 answers
Updated 13 Feb 2017 • 1 answer
Updated 27 Aug 2017 • 3 answers
Minipress - Why does prazosin make me feel so strange. I never really wake up. I stay in a constant?
Updated 28 Oct 2018 • 2 answers